Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 36, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 3, 2018, 1:38 PM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 4, 2018, 5:47 AM EDT
- In force
- 16 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 42 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bald Eagle Creek near Beech Creek Station (BECP1).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01548005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
520
WGUS41 KCTP 031739
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
139 PM EDT Fri Aug 3 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following creek in Pennsylvania...
Bald Eagle Creek Near Beech Creek Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this evening.
&&
PAC027-035-040538-
/O.NEW.KCTP.FL.W.0036.180803T1738Z-180804T0947Z/
/BECP1.1.ER.180803T1738Z.180804T0000Z.180804T0347Z.NO/
139 PM EDT Fri Aug 3 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Bald Eagle Creek Near Beech Creek Station
* until late tonight...Or until the warning is cancelled.
* At 2 PM Friday the stage was...10.9 feet. The Bald Eagle Creek is
forecast to remain just above flood stage through the afternoon.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* At 10.0 feet...Overgrown pastures and agricultural fields on the
left bank are affected by high water.
&&
LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
4107 7749 4104 7758
$$1 follow-up statement
631
WGUS81 KCTP 040151
FLSCTP
Flood Statement
National Weather Service State College PA
951 PM EDT Fri Aug 3 2018
...The Flood Warning is cancelled for the following creek in
Pennsylvania...
Bald Eagle Creek Near Beech Creek Station
...The Flood Warning continues for the following rivers in
Pennsylvania...
Frankstown Branch Of The Juniata At Williamsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by Saturday morning.
&&
PAC013-061-041351-
/O.EXT.KCTP.FL.W.0037.000000T0000Z-180804T1400Z/
/WIBP1.1.ER.180803T2304Z.180804T0300Z.180804T0800Z.NO/
951 PM EDT Fri Aug 3 2018
The Flood Warning continues for
The Frankstown Branch Of The Juniata At Williamsburg.
* At 9 PM Friday the stage was 12.5 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is near crest. The river will fall below flood stage
early tomorrow morning.
* At 13.0 feet...Sections of route 866 from Williamsburg to Ganister
are covered by flood waters.
&&
LAT...LON 4055 7821 4052 7816 4043 7815 4044 7833
4049 7835 4051 7826
$$
PAC027-035-040221-
/O.CAN.KCTP.FL.W.0036.000000T0000Z-180804T0947Z/
/BECP1.1.ER.000000T0000Z.180803T1901Z.180803T2111Z.NO/
951 PM EDT Fri Aug 3 2018
The Flood Warning is cancelled for
The Bald Eagle Creek Near Beech Creek Station.
* At 9 PM Friday the stage was 10.6 feet and falling.
* The river fell below flood stage at 5 PM Friday.
* Flood stage is 11.0 feet.
* The creek will continue falling to 9.9 feet by Monday morning.
* At 11.0 feet...High water levels threaten the cottage area of Mill
Hall downstream of Beech Creek Station.
&&
LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
4107 7749 4104 7758
$$
CJEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 1:22 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 3, 1:22 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service State College PA 122 PM EDT Fri Aug 3 2018 .SYNOPSIS... A plume of deep tropical moisture will continue to stream north across the Commonwealth into early tonight bringing locally heavy rain. A weak cold front will push east across Pennsylvania later tonight and early Saturday, sweeping the moisture off the Mid Atlantic Coast. High pressure building in will bring drier but still humid weather and increasing sunshine throughout the upcoming weekend. && .NEAR TERM /THROUGH TONIGHT/... Focus for locally heavy rain continues through Central PA. Rainfall readings were running almost twice what radar estimates were indicating and so we changed to tropical mode on the radar. We have had lots of reports of roads flooding with the more intense rains. The ground is saturated and so almost all of the rain immediately turns into runoff. Current large area of rain from Blair and Center Counties on north and Northwest will continue to move toward upstate NY. This will provide a break in the action, however, some breaks in clouds to the south is already helping to spark the development of more afternoon showers and scattered thunderstorms. This rain was being triggered and focused within a zone of strong low-mid level FGEN, and impressive 925-850 mb Theta-E convergence, within the Right Entrance region of a 75-85kt upper level jet with its core extending from Lake Erie...NE to Ottawa and Montreal, Canada. Flash Flood Watch remains in effect for most of the area overnight...with FF guidance remaining very low given recent copious rains. Showers/storms should wane and slide to the east tonight as the trough to the west opens up a bit and we get more westerly flow at the sfc and aloft following the passage of a weak cold front. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... PWATs returning to near normal values of 25-30mm for the weekend within a weak ridge of sfc high pressure and generally fair/dry conditions. Afternoon temperatures will be back into the 80s with overnight lows from near 60 north to 70 south. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Warmer temps, higher humidity and an increasing chance for mainly afternoon/evening showers and thunderstorms returns for early next week. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Large area of rain now shifting north into the north-central counties. Trend for the balance of the afternoon will be for showers and isolated thunderstorms to continue streaming northeastward. HRRR and short range models continue to slowly shift the focus of rain and storms east during the evening and overnight. The hit-and-miss variety of the heavy rain cells and storms make timing into the TAFs difficult. At this time, have covered with TEMPO groups to account for conditions, which could swing rather quickly from IFR to VFR and back again. Dense areas of fog likely overnight central and western areas, with rain continuing for the eastern airfields. For Saturday, expecting widespread morning fog, and some lingering rain in the east, with improvements to VFR in all areas by later morning into early afternoon. .Outlook... Sat...Morning fog/low clouds central and west in the AM. Lingering rain and IFR restrictions in the east. Becoming VFR. Sun...Patchy AM fog possible, otherwise VFR. Mon...Mainly VFR, with isolated PM TSRA impacts possible West. Tue...Mainly VFR, with scattered PM TSRA impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for PAZ012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...Watson NEAR TERM...Watson/Lambert SHORT TERM...Watson/Lambert LONG TERM...Lambert/Gartner AVIATION...Jung/Martin
Hazardous weather outlook, Aug 3, 3:27 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service State College PA 327 AM EDT Fri Aug 3 2018 PAZ004>006-010-011-040730- Warren-McKean-Potter-Elk-Cameron- 327 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-017>019-024>026-033>035-037-041-045-040730- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Somerset-Bedford-Fulton-Tioga-Northern Lycoming- Southern Clinton- 327 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ027-028-036-042-046-049>053-056>059-063>066-040730- Mifflin-Juniata-Franklin-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 327 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Aug 3, 10:45 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1045 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD ALTOONA 40.51N 78.40W
08/03/2018 BLAIR PA TRAINED SPOTTER
WATER FLOWING INTO HOUSES AND ACROSS ROADS BETWEEN 13TH
AND 15TH STREETS IN ALTOONA. ROADS INCLUDE PLEASANT
VALLEY BLVD AND ADAMS AVENUE ALONG BRUSH RUN.
&&
EVENT NUMBER CTP1802075
JRBLocal storm report, Aug 3, 11:10 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLASH FLOOD BARBOURS 41.40N 76.78W
08/03/2018 LYCOMING PA 911 CALL CENTER
LOWER BARBOURS RD CLOSED ALONG THE LOYALSCOCK CREEK.
MANY ADDITIONAL ROADS CLOSED ALONG LOYALSOCK CREEK INTO
SULLIVAN COUNTY.
&&
EVENT NUMBER CTP1802076
JRBLocal storm report, Aug 3, 11:13 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD STATE COLLEGE 40.79N 77.86W
08/03/2018 CENTRE PA 911 CALL CENTER
NUMEROUS ROADS CLOSED IN THE STATE COLLEGE AREA
INCLUDING ROCK ROAD, BENNER PIKE BY SHEETZ, AND E
COLLEGE AVENUE BY YBC.
&&
EVENT NUMBER CTP1802077
JRBLocal storm report, Aug 3, 11:18 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1118 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HEAVY RAIN STORMSTOWN 40.79N 78.02W
08/03/2018 M2.05 INCH CENTRE PA PUBLIC
SINCE MIDNIGHT
&&
EVENT NUMBER CTP1802078
JRBLocal storm report, Aug 3, 11:21 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1121 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD STATE COLLEGE 40.79N 77.86W
08/03/2018 CENTRE PA 911 CALL CENTER
NUMEROUS FLOODED ROADWAYS INCLUDING FOX HOLLOW RD, WEST
PINE GROVE ROAD, AND EAST COLLEGE AVENUE.
0628 AM HEAVY RAIN NWS STATE COLLEGE 40.83N 77.85W
08/03/2018 M2.31 INCH CENTRE PA NWS OFFICE
STORM TOTAL RAINFALL FRIDAY MORNING
0730 AM HEAVY RAIN LOCK HAVEN 41.14N 77.45W
08/03/2018 M1.42 INCH CLINTON PA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT
0738 AM HEAVY RAIN NITTANY MALL 40.83N 77.81W
08/03/2018 M2.40 INCH CENTRE PA NWS EMPLOYEE
TOTAL SINCE MIDNIGHT
0814 AM HEAVY RAIN LEMONT 40.81N 77.82W
08/03/2018 M3.02 INCH CENTRE PA TRAINED SPOTTER
TOTAL SINCE MIDNIGHT
0815 AM HEAVY RAIN HOUSERVILLE 40.83N 77.83W
08/03/2018 M2.86 INCH CENTRE PA NWS EMPLOYEE
24-HOUR RAINFALL.
0850 AM HEAVY RAIN 2 NW MONTOURSVILLE 41.27N 76.95W
08/03/2018 M2.50 INCH LYCOMING PA TRAINED SPOTTER
6AM TO 830 AM
0945 AM FLASH FLOOD ALTOONA 40.51N 78.40W
08/03/2018 BLAIR PA TRAINED SPOTTER
WATER FLOWING INTO HOUSES AND ACROSS ROADS BETWEEN 13TH
AND 15TH STREETS IN ALTOONA. ROADS INCLUDE PLEASANT
VALLEY BLVD AND ADAMS AVENUE ALONG BRUSH RUN.
1000 AM HEAVY RAIN 1 SE PINE HALL 40.77N 77.87W
08/03/2018 M2.34 INCH CENTRE PA NWS EMPLOYEE
OVERNIGHT TOTAL
1029 AM FLASH FLOOD DUSHORE 41.53N 76.40W
08/03/2018 SULLIVAN PA PEMA
NUMEROUS REPORTS OF WATER AND DEBRIS ACROSS ROADWAYS
INCLUDING JULIA STREET, WORLDS END ROAD IN FORKS
TOWNSHIP, AND ROUTE 220 IN DUSHORE BOROUGH.
1109 AM FLASH FLOOD BARBOURS 41.40N 76.78W
08/03/2018 LYCOMING PA 911 CALL CENTER
LOWER BARBOURS RD CLOSED ALONG THE LOYALSCOCK CREEK.
MANY ADDITIONAL ROADS CLOSED ALONG LOYALSOCK CREEK INTO
SULLIVAN COUNTY.
1112 AM FLASH FLOOD STATE COLLEGE 40.79N 77.86W
08/03/2018 CENTRE PA 911 CALL CENTER
NUMEROUS ROADS CLOSED IN THE STATE COLLEGE AREA
INCLUDING ROCK ROAD, BENNER PIKE BY SHEETZ, AND E
COLLEGE AVENUE BY YBC.
1117 AM HEAVY RAIN STORMSTOWN 40.79N 78.02W
08/03/2018 M2.05 INCH CENTRE PA PUBLIC
SINCE MIDNIGHT
&&
EVENT NUMBER CTP1802066 CTP1802067 CTP1802068 CTP1802069 CTP1802070
CTP1802071 CTP1802072 CTP1802075 CTP1802073 CTP1802074 CTP1802076
CTP1802077 CTP1802078
JRBLocal storm report, Aug 3, 11:24 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN JERSEY SHORE 41.20N 77.27W
08/03/2018 E1.67 INCH LYCOMING PA SOCIAL MEDIA
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1802079
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:31 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 119 min |
| Aug 3, 12:25 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Aug 3, 1:52 AM EDT | Areal Flood Advisory | CTP | Centre, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 5 more | 3 hr |
| Aug 3, 3:19 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 3 hr |
| Aug 3, 4:16 AM EDT | Flash Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Aug 3, 6:26 AM EDT | Areal Flood Advisory | CTP | Clinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 2 more | 3 hr |
| Aug 3, 6:45 AM EDT | Areal Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 7:24 AM EDT | River Flood Warning | CTP | Centre, Clinton | 4 hr |
| Aug 3, 8:11 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria | 3 hr |
| Aug 3, 8:21 AM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 6 hr |
| Aug 3, 9:05 AM EDT | Flash Flood Warning | CTP | Bedford, Blair | 3 hr |
| Aug 3, 9:16 AM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 3, 9:49 AM EDT | Flash Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Aug 3, 11:25 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming | 3 hr |
| Aug 3, 12:24 PM EDT | Areal Flood Advisory | CTP | Lycoming, Northumberland, Snyder, Union | 3 hr |
| Aug 3, 12:43 PM EDT | Areal Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 1:43 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 3 hr |
| Aug 3, 1:57 PM EDT | Special Weather Statement | CTP | Columbia | 33 min |
| Aug 3, 2:19 PM EDT | Areal Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Aug 3, 2:34 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Aug 3, 2:45 PM EDT | Areal Flood Advisory | CTP | Clinton | 2 hr |
| Aug 3, 3:40 PM EDT | Special Weather Statement | CTP | Union | 35 min |
| Aug 3, 3:44 PM EDT | Areal Flood Advisory | CTP | Centre | 3 hr |
| Aug 3, 4:50 PM EDT | Areal Flood Advisory | CTP | Clinton | 3 hr |
| Aug 3, 5:05 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour | 115 min |
| Aug 3, 5:31 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 119 min |
| Aug 3, 6:51 PM EDT | River Flood Warning | CTP | Blair, Huntingdon | 9 hr |
| Aug 3, 7:03 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 117 min |
| Aug 3, 7:37 PM EDT | Areal Flood Advisory | CTP | Lebanon | 113 min |
| Aug 3, 7:47 PM EDT | Areal Flood Advisory | CTP | Clinton | 118 min |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.